DHEA Supplementation & Heart Palpitations

KenLowT

Active Member
Thread starter #1
Friends, a few weeks ago I was admitted to the hospital because I was having an atrial fibrillation which is basically a rapid, irregular heartbeat. This can be dangerous, as it was explained to me, because I am at a larger risk of developing blood clots because of this condition which can lead to a stroke or heart attack. I started having these palpitations a few months ago when I started the new protocol which included DHEA & T3 for my hypothyroidism. It never really bothered me that much, but was alarming as my heart would start racing irregularly for no apparent reason. I thought I was taking too much T3 too fast. It settled down after a while, but then one night it started beating really fast and in an irregular fashion. The fact that made it different this time was that my jaw started to hurt on my left side and my left wrist started to hurt. Fortunately, I didn't have heart pain, but it was practically beating outside of my body. I went to the hospital and was diagnosed with an AFib. The doctors took a ton of blood, gave me several tests, and could not figure out why I was having an AFib. That day I had drank a ton of caffeine which I believe led me to the AFib. However, in looking back I tracked what I did that day other than caffeine. My AFib started immediately after I took my fish oil supplements, DHEA, and Vitamin D. After a few weeks I started having AFib's again and realized it happened at the same time every night, right after I took these supplements. I decided to drink the supplements separately to track which one might be contributing to this condition. By the way all my blood work came back clear, no high cholesterol, no high blood pressure, my thyroid levels were great, and no blood clots. To conclude, after drinking these supplements separately I noticed no reaction from the fish oil or Vitamin D, but I DID receive a bad reaction when taking the DHEA. I take 25mg of DHEA which was prescribed to me by Defy because my DHEA level was so low at a 37.

I'm writing this to see if anybody else has had irregular heartbeats or bad reactions to DHEA. I stopped taking DHEA a few days ago and I have not had any AFib's since then. To me it's proof that the DHEA was causing my irregular heart beats. Other than helping me not to focus on one stress on a daily basis I saw no other benefits. I'm staying away from it for my heart health and hoping to see if anybody else has had the same situation.
 
#2
Never happend to me and I believe most of us on this forum haven´t had your problem. Are you sure it is an effect of DHEA or could it be something els?
 

KenLowT

Active Member
Thread starter #3
Never happend to me and I believe most of us on this forum haven´t had your problem. Are you sure it is an effect of DHEA or could it be something els?
I agree that most people do not get this reaction from DHEA, but I seem to have. I stopped the caffeine and have not had any problems with heart palpitations until I took this supplement.
 
#5
25mg is a big dose for some. Try 5mg if you think you need DHEA.
I totally agree, 25mg is a rather large dose though it's common. The simple thing is to stop taking it and see if symptoms resolve. And then reintroduce it at a much lower dose.
DHEA is contrary to my friends above VERY well known for heart palps and heart rate when taken at a dose too high for the individual. Can also aromatase very easily though I wouldn't suspect the form supplied from DEFY to be prone to E conversion.
 
#8
Friends, a few weeks ago I was admitted to the hospital because I was having an atrial fibrillation which is basically a rapid, irregular heartbeat. This can be dangerous, as it was explained to me, because I am at a larger risk of developing blood clots because of this condition which can lead to a stroke or heart attack. I started having these palpitations a few months ago when I started the new protocol which included DHEA & T3 for my hypothyroidism. It never really bothered me that much, but was alarming as my heart would start racing irregularly for no apparent reason. I thought I was taking too much T3 too fast. It settled down after a while, but then one night it started beating really fast and in an irregular fashion. The fact that made it different this time was that my jaw started to hurt on my left side and my left wrist started to hurt. Fortunately, I didn't have heart pain, but it was practically beating outside of my body. I went to the hospital and was diagnosed with an AFib. The doctors took a ton of blood, gave me several tests, and could not figure out why I was having an AFib. That day I had drank a ton of caffeine which I believe led me to the AFib. However, in looking back I tracked what I did that day other than caffeine. My AFib started immediately after I took my fish oil supplements, DHEA, and Vitamin D. After a few weeks I started having AFib's again and realized it happened at the same time every night, right after I took these supplements. I decided to drink the supplements separately to track which one might be contributing to this condition. By the way all my blood work came back clear, no high cholesterol, no high blood pressure, my thyroid levels were great, and no blood clots. To conclude, after drinking these supplements separately I noticed no reaction from the fish oil or Vitamin D, but I DID receive a bad reaction when taking the DHEA. I take 25mg of DHEA which was prescribed to me by Defy because my DHEA level was so low at a 37.

I'm writing this to see if anybody else has had irregular heartbeats or bad reactions to DHEA. I stopped taking DHEA a few days ago and I have not had any AFib's since then. To me it's proof that the DHEA was causing my irregular heart beats. Other than helping me not to focus on one stress on a daily basis I saw no other benefits. I'm staying away from it for my heart health and hoping to see if anybody else has had the same situation.
Take at least 200-400 mg of magnesium daily to help control your heart rhythm. Make sure you are on a good quality DHEA that is tested to contain what it actually says on the bottle. Start low and slowly work back up to 25 mg and see what happens.

Start baby aspirin (81mg) and/or fish oil to protect against clots (unless they already put you on a blood thinner)
 
#9
KENLOWT - I had a VERY similar reaction to DHEA. My heart rate went to 170/110. My heart was beating in my throat. It was very scary. I knew right away it was the DHEA. This happened no matter the odds, the 25 mg twice a day is what caused it. I found I can tolerate small dose once a week a the maximum. The doctor who prescribed it said that DHEA can effect thyroid in some people. He felt my central nervous system couldn't handle it.

Short story, I take DHEA, a tiny dose, 12.5 mg maybe once every one-two weeks. Or not at all.

Hope that helps.
 
#10
Friends, a few weeks ago I was admitted to the hospital because I was having an atrial fibrillation which is basically a rapid, irregular heartbeat. This can be dangerous, as it was explained to me, because I am at a larger risk of developing blood clots because of this condition which can lead to a stroke or heart attack. I started having these palpitations a few months ago when I started the new protocol which included DHEA & T3 for my hypothyroidism. It never really bothered me that much, but was alarming as my heart would start racing irregularly for no apparent reason. I thought I was taking too much T3 too fast. It settled down after a while, but then one night it started beating really fast and in an irregular fashion. The fact that made it different this time was that my jaw started to hurt on my left side and my left wrist started to hurt. Fortunately, I didn't have heart pain, but it was practically beating outside of my body. I went to the hospital and was diagnosed with an AFib. The doctors took a ton of blood, gave me several tests, and could not figure out why I was having an AFib. That day I had drank a ton of caffeine which I believe led me to the AFib. However, in looking back I tracked what I did that day other than caffeine. My AFib started immediately after I took my fish oil supplements, DHEA, and Vitamin D. After a few weeks I started having AFib's again and realized it happened at the same time every night, right after I took these supplements. I decided to drink the supplements separately to track which one might be contributing to this condition. By the way all my blood work came back clear, no high cholesterol, no high blood pressure, my thyroid levels were great, and no blood clots. To conclude, after drinking these supplements separately I noticed no reaction from the fish oil or Vitamin D, but I DID receive a bad reaction when taking the DHEA. I take 25mg of DHEA which was prescribed to me by Defy because my DHEA level was so low at a 37.

I'm writing this to see if anybody else has had irregular heartbeats or bad reactions to DHEA. I stopped taking DHEA a few days ago and I have not had any AFib's since then. To me it's proof that the DHEA was causing my irregular heart beats. Other than helping me not to focus on one stress on a daily basis I saw no other benefits. I'm staying away from it for my heart health and hoping to see if anybody else has had the same situation.
Hi Ken, Did you try to change the supplement? I often find that, with the cheaper brands, you don't get what you paid for. Your symptoms are reminiscent of bad foods, possibly mycotoxins. This can arise, for example, from cheap or badly stored fish oil tablets that actually contain rancid material. Material used to make the capsule is also one of the usual suspects. Please check the manufacturer and country of origin of your supplement. Switch to a known brand if your supplement is not already proven authentic. Namaste.
 
Top